Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 22, 2018, 11:30 PM CDT for Seward County, Stevens County, Kansas. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 11:30 PM CDT (04:30 UTC)
- Expired
- Jul 23, 2018, 12:45 AM CDT
- In force
- 75 min
- Issued by
- NWS Dodge City, KS
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 129 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
762 WWUS83 KDDC 230430 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1130 PM CDT SUN JUL 22 2018 KSZ084>086-230545- Seward KS-Stevens KS-Morton KS- 1130 PM CDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...EASTERN MORTON... SOUTHWESTERN GRANT...SOUTHEASTERN STANTON AND STEVENS COUNTIES UNTIL 1245 AM CDT... At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles south of Richfield to 8 miles southeast of Wilburton. Movement was east at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Liberal, Hugoton, Kismet, Moscow, Cave, Hayne, Woods and Feterita. LAT...LON 3699 10159 3739 10159 3737 10064 3700 10064 TIME...MOT...LOC 0429Z 261DEG 30KT 3721 10177 3696 10170 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 22, 11:10 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 22, 11:10 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1110 PM CDT Sun Jul 22 2018 ...Updated Aviation... .SHORT TERM...(This evening through Monday) Issued at 310 PM CDT Sun Jul 22 2018 There is a high theta-e axis near 850 mb along the KS-CO line this afternoon, with light easterly upslope surface winds. Although a favorable setup for thunderstorms exists thermodynamically, the upper 596 DM 500 mb ridge is positioned right over the front range, implying very poor steering flow despite the very steep mid level lapse rates. Of the convective allowing models, the HRRR/NMM/ARW and nested NAM do not start developing convection until around 21 UTC or later across the front range. With mid evening, propagation toward the favorable airmass, convective segments and leading outflow winds should reach our far western counties as early as 10 pm, lingering into the early overnight hours. For Late tonight and Monday, a cold front will push south through the area by 4 am while a shortwave riding through the edge from CO into western KS. The NAM is showing pockets of heavy rainfall over sections of west central and southwest Kansas through noon Monday, with ongoing precipitation into the afternoon. Cloudiness and precipitation should have a negative effect of temperature trends as well for Monday. .LONG TERM...(Monday night through Sunday) Issued at 310 PM CDT Sun Jul 22 2018 It is likely to be dry Tuesday and Tuesday night again, but by mid week the models are trending toward another wet period with occasional cool fronts and shortwaves riding through the northwest flow as the upper high continues retrograde toward the desert southwest. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1110 PM CDT Sun Jul 22 2018 Two thunderstorm complexes, one over NW Kansas and the other over SE Colorado as of 04z, will both drift toward SW KS over the next several hours through 12z. Convection will weaken as it progresses to the SE toward the terminals, so the western airports (GCK/LBL) have the best odds of seeing a thunderstorm prior to 09-10z. TEMPO groups were included. Residual rain showers should survive to near DDC by 09-12z as the latest HRRR iterations suggest. Scattered showers and isolated thunder may persist much of the daylight hours Monday, especially along and west of a GCK/LBL line. Instability is progged to be quite weak on Monday, so opted to carry VCSH (as opposed to VCTS/CB). Broken to overcast mid layer cloud decks will prevail. Outside of any convection, light NE winds will prevail, averaging 10 kts or less. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 86 67 89 / 30 30 10 10 GCK 70 84 65 87 / 40 40 30 30 EHA 69 86 65 88 / 60 30 30 20 LBL 73 87 67 89 / 60 30 20 20 HYS 69 87 66 88 / 20 20 10 10 P28 71 89 70 92 / 10 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Turner
Hazardous weather outlook, Jul 22, 1:37 AM CDT, 21 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 137 AM CDT Sun Jul 22 2018 KSZ030-031-043>046-061>066-074>081-084>090-231200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 137 AM CDT Sun Jul 22 2018 /1237 AM MDT Sun Jul 22 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Late night showers and thunderstorms will be possible late Sunday night and into Monday morning. It is unlikely these storms will be severe by then. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Scattered thunderstorms will be possible during this period. It is too early to determine if storms will be severe or not. Days 2-7 Hazards ---------------- * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Elevated risk - Excessive heat: Limited risk * Thursday - Lightning: Elevated risk * Friday - Lightning: Elevated risk - Excessive heat: Limited risk * Saturday - Lightning: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jul 22, 10:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Dodge City KS 1027 PM CDT SUN JUL 22 2018 KSZ074-084-230430- Stanton KS-Morton KS- 1027 PM CDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STANTON COUNTIES UNTIL 1130 PM CDT... At 1026 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Stonington, or 19 miles southwest of The Saunders Elevator, moving east at 35 mph. Wind gusts of 55 mph will be possible with and ahead of this storm. Locations impacted include... Elkhart, Johnson City, Rolla, Manter, Richfield, Wilburton and The Saunders Elevator. LAT...LON 3764 10204 3765 10160 3699 10159 3699 10204 TIME...MOT...LOC 0326Z 273DEG 32KT 3726 10227 RBURG
Special weather statement, Jul 22, 11:30 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1130 PM CDT SUN JUL 22 2018 KSZ084>086-230545- Seward KS-Stevens KS-Morton KS- 1130 PM CDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...EASTERN MORTON... SOUTHWESTERN GRANT...SOUTHEASTERN STANTON AND STEVENS COUNTIES UNTIL 1245 AM CDT... At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles south of Richfield to 8 miles southeast of Wilburton. Movement was east at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Liberal, Hugoton, Kismet, Moscow, Cave, Hayne, Woods and Feterita. LAT...LON 3699 10159 3739 10159 3737 10064 3700 10064 TIME...MOT...LOC 0429Z 261DEG 30KT 3721 10177 3696 10170 RBURG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:27 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 63 min |
| Jul 22, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 63 min |
| Jul 22, 11:45 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 45 min |
| Jul 23, 12:27 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 63 min |
| Jul 23, 12:51 AM CDT | Special Weather Statement | DDC | Meade, Seward | 54 min |
| Jul 23, 4:03 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 57 min |
| Jul 23, 4:58 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.